Alert archive / New Mexico / Special Weather Statements in 2017
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 3, 2017, 4:27 PM MDT for Bernalillo County, New Mexico. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2017, 4:27 PM MDT (22:27 UTC)
- Expired
- Aug 3, 2017, 5:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Albuquerque, NM
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 10 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 4:45 PM MDT | TSTM WND DMG | 3 Nw Albuquerque, NM | MONTANO AND RIO GRANDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645
WWUS85 KABQ 032227
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
427 PM MDT THU AUG 3 2017
NMZ507-519-521-032300-
Sandia/Manzano Mountains-West Central Highlands-Middle Rio Grande
Valley/Albuquerque Metro Area-
427 PM MDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CIBOLA...NORTHERN
VALENCIA...SOUTH CENTRAL SANDOVAL AND BERNALILLO COUNTIES UNTIL 500
PM MDT...
At 425 PM MDT, Doppler radar was tracking an outflow boundary, or
line of strong winds rapidly preceding thunderstorms in the middle
Rio Grande valley of New Mexico. This includes locations near Los
Ranchos De Albuquerque, Albuquerque, and the South Valley. The
outflow boundary was moving southwest at 35 mph.
Wind gusts of 50 to 55 mph will be possible with areas of blowing
dust that could temporarily reduce visibility.
Locations impacted include...
Albuquerque, southwestern Rio Rancho, Valencia, Los Lunas, Corrales,
Los Ranchos De Albuquerque, Bosque Farms, Peralta, Cabezon and Isleta
Pueblo.
This includes the following highways...
Interstate 40 between Mile Markers 131 and 170.
Interstate 25 between Mile Markers 204 and 234.
&&
LAT...LON 3516 10717 3531 10677 3515 10645 3479 10646
3482 10706
TIME...MOT...LOC 2225Z 038DEG 31KT 3514 10669
$$
ShoemakeWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:30 PM MDT, 57 minutes earlier.
Area forecast discussion, Aug 3, 3:30 PM MDT, 57 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 330 PM MDT Thu Aug 3 2017 .SYNOPSIS... Northwest flow aloft will allow a backdoor front to move through eastern New Mexico this afternoon and west into the Rio Grande Valley this evening. The front will push west to the Arizona line by sunrise Friday. Scattered to numerous showers and thunderstorms will accompany the front as it moves through eastern New Mexico with isolated showers and storms west of the central mountain chain. The increased low level moisture is forecast to combine with a weak upper level wave to generate scattered to numerous showers and storms Friday afternoon and evening, particularly near and north of Interstate 40. Storm coverage will drop off some Saturday before ramping back up across the northeast Sunday evening and areawide Monday. && .DISCUSSION... Backdoor cold front currently near a Raton Airport to Mills Canyon to Tucumcari line. Meanwhile, a weak upper level short-wave trough in northwest flow aloft is moving sewd through northeast NM. These two features are resulting in scattered thunderstorms across north- central and northeast NM. A few of the storms across the north have become strong and are producing penny to nickel size hail. Expect scattered strong storms to continue across eastern NM through about midnight before diminishing. Backdoor front plows wwd through the canyons of the central mountain chain around sunset. Models not too excited about evening convection in the mid RGV as the front comes west through the canyons but do develop showers and storms along/near the continental divide several hours after sunset. Convection continues across east- central and southeast areas until the early morning hours. Weather prediction models agree that the increased low level moisture will interact with another weak upper level short-wave trough and speed max moving east/se through the northern half of the state on Friday to produce sct-num showers and thunderstorms Friday afternoon and evening. Several strong strong storms are likely once again given the 50kt nwly speed max moving over the northeast quarter of the state. Convection continues well into the late evening hours with the large-scale forcing overhead. Drier air aloft moves in from the west and northwest Saturday, limiting storm coverage somewhat Saturday afternoon and evening, especially south of I-40. Models are slower bringing down another backdoor boundary for Sunday. Activity will focus from the east slopes of the Sangres ewd Sunday afternoon and overnight. Monday looking like an active day once again as the above mentioned backdoor front moves in and another weak wave in wly flow aloft moves over. Four Corners high builds back north into southeast AZ Tuesday and Wednesday with another strong backdoor front poised to move into NM for the latter half of next week. Aleutian Low remains much stronger than average which will act to keep upper level troughs moving through the Northern Plains and Upper Midwest, keeping the backdoor front train chuggin' right along. 33 && .FIRE WEATHER... More active this afternoon and tonight, as a disturbance and associated cold front slide into north central and northeast New Mexico. Although the disturbance exits, the cold front will continue to spark widespread showers and thunderstorms over the eastern plains tonight and is expected to push into the Rio Grande Valley later tonight on gusty east winds to around 40 mph. A few strong to severe storms with wind gusts to around 55 or 60 mph and hail are possible over the Northeast Highlands, Northeast and East Central Plains through this evening. Locally heavy rain is also possible although cell motion will be generally from northwest to southeast around 15 to 20 mph. The far west central and southwest will be least likely to see showers and storms through tonight. Overnight humidity recoveries improve tonight for all except the far west central and southwest. A weak ridge Friday, along with the replenished moisture due to Thursday night's front, will allow for showers and storms to resume over the higher terrain then drift from west to east into the valleys and plains. Another front is forecast Sunday, but timing appears to be slower so the main convective activity associated with the front may not develop until late Sunday afternoon and Sunday night. This boundary is reinforced Monday and pushes through the Rio Grande Valley and to the Contdvd Monday night. The GFS hints at yet another front Tuesday and Wednesday nights but is wishy-washy in that they appear relatively weak. Therefore there will be periods of more active weather due to frontal intrusions, then possibly periods that are somewhat less active, but still with showers and storms, just a little fewer. The far west/northwest though will have the lowest chances for wetting rain through the middle of next week. Some areas of fair to poor vent rates forecast through north central New Mexico and the Rio Grande Valley Friday. High temperatures will be near to below average through the middle of next week while lows will be near to somewhat above normal. && .AVIATION... 18Z TAF CYCLE More active convective weather next 24 hrs. Cell motion mainly northwest to southeast. A front will push into north central and northeast NM by 00Z then through the east central plains, igniting nmrs showers and storms along it's path. A few of the storms could be strong to svr with wnd gusts to 50kt and hail. Gusty east wnd into the RGV aft 02Z. Aft 06Z lcl MVFR to IFR cigs/vbys along the east slopes central mt chain in br. West of the Contdvd, sct diurnal showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 63 88 62 88 / 20 50 40 30 Dulce........................... 51 79 53 79 / 30 50 50 40 Cuba............................ 55 79 56 78 / 30 60 60 40 Gallup.......................... 58 85 58 83 / 20 60 60 50 El Morro........................ 55 79 54 79 / 30 70 70 40 Grants.......................... 57 84 56 84 / 20 60 70 60 Quemado......................... 57 82 57 81 / 20 50 60 30 Glenwood........................ 64 88 64 87 / 20 30 10 30 Chama........................... 50 75 50 74 / 30 50 60 60 Los Alamos...................... 57 78 59 79 / 50 60 70 60 Pecos........................... 55 78 56 78 / 60 40 50 40 Cerro/Questa.................... 52 75 53 75 / 70 50 50 40 Red River....................... 46 67 47 67 / 80 50 60 50 Angel Fire...................... 43 72 45 72 / 80 50 50 60 Taos............................ 51 80 52 80 / 60 40 50 30 Mora............................ 52 75 54 76 / 90 50 50 40 Espanola........................ 62 85 63 86 / 40 30 60 30 Santa Fe........................ 58 79 59 80 / 50 40 60 40 Santa Fe Airport................ 58 83 59 84 / 40 30 60 40 Albuquerque Foothills........... 65 86 64 88 / 30 20 60 30 Albuquerque Heights............. 66 88 65 89 / 20 20 50 30 Albuquerque Valley.............. 65 90 63 91 / 20 20 50 30 Albuquerque West Mesa........... 65 89 65 91 / 20 20 60 30 Los Lunas....................... 63 91 61 92 / 20 20 50 20 Rio Rancho...................... 65 89 65 89 / 30 20 60 20 Socorro......................... 65 92 65 92 / 30 20 40 20 Sandia Park/Cedar Crest......... 55 81 58 81 / 50 40 60 30 Tijeras......................... 58 84 57 84 / 40 30 60 30 Moriarty/Estancia............... 56 84 57 85 / 40 50 50 30 Clines Corners.................. 54 81 56 83 / 60 60 60 30 Gran Quivira.................... 59 84 60 85 / 50 30 30 30 Carrizozo....................... 62 86 62 87 / 20 20 20 20 Ruidoso......................... 55 79 56 81 / 30 30 20 30 Capulin......................... 53 79 56 82 / 60 30 30 30 Raton........................... 51 83 53 86 / 60 30 30 30 Springer........................ 54 83 56 86 / 80 30 30 20 Las Vegas....................... 51 79 55 81 / 80 40 50 30 Clayton......................... 57 84 60 89 / 50 20 20 20 Roy............................. 56 81 60 86 / 80 30 30 20 Conchas......................... 63 88 66 93 / 70 30 40 20 Santa Rosa...................... 61 87 63 92 / 70 30 40 20 Tucumcari....................... 61 92 67 96 / 70 20 50 20 Clovis.......................... 63 87 65 91 / 70 20 30 20 Portales........................ 64 87 66 91 / 70 20 30 20 Fort Sumner..................... 63 87 66 91 / 70 30 40 20 Roswell......................... 67 93 68 97 / 20 10 20 20 Picacho......................... 62 84 63 88 / 30 30 20 20 Elk............................. 59 81 60 84 / 30 40 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 33
Hazardous weather outlook, Aug 3, 4:31 AM MDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 431 AM MDT Thu Aug 3 2017 NMZ501>540-041100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 431 AM MDT Thu Aug 3 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A cold front entering northeast New Mexico today will be the focus for thunderstorms this afternoon into tonight. Some of the storms will be strong, and a few may approach severe limits, close to one inch hail and 60 mph wind gusts. The most likely area will be from the Sangre de Cristo Mountains east to the Texas border and south from Santa Fe to Santa Rosa to Clovis. The most likely time for these storms will be between 2:00 PM and 2:00 AM MDT. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rainfall is possible each day from Friday through next Wednesday, which may lead to localized areas of flash flooding. The main concern will be from the northern mountains across the northeast highlands and plains, south into the east central plains. Some locations could receive two to four inches of rain during this time period. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather, heavy rain and flash flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 40
In the hours before
Special weather statement, Aug 3, 2:30 PM MDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
230 PM MDT THU AUG 3 2017
NMZ528-529-032100-
Far Northeast Highlands-Northeast Highlands-
230 PM MDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL AND
SOUTH CENTRAL MORA COUNTIES UNTIL 300 PM MDT...
At 229 PM MDT, Doppler radar was tracking a strong thunderstorm over
Watrous, or 19 miles northeast of Las Vegas, moving southeast at 15
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Watrous, Valmora and Shoemaker.
This includes Interstate 25 between Mile Markers 358 and 373.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3589 10495 3590 10492 3569 10471 3554 10506
3584 10511 3592 10496
TIME...MOT...LOC 2029Z 329DEG 14KT 3581 10500
ShoemakeSpecial weather statement, Aug 3, 2:46 PM MDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
246 PM MDT THU AUG 3 2017
NMZ529-533-032115-
Guadalupe County-Northeast Highlands-
246 PM MDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL AND
NORTHWESTERN GUADALUPE COUNTIES UNTIL 315 PM MDT...
At 246 PM MDT, Doppler radar was tracking a strong thunderstorm near
Anton Chico, or 24 miles south of Las Vegas, moving southeast at 15
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Dilia, Anton Chico and Tecolotito.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3502 10525 3515 10529 3522 10529 3523 10530
3532 10513 3523 10505 3522 10505 3522 10503
3509 10491
TIME...MOT...LOC 2046Z 328DEG 14KT 3524 10522
ShoemakeSpecial weather statement, Aug 3, 2:51 PM MDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Albuquerque NM 251 PM MDT THU AUG 3 2017 NMZ515-528-032115- Far Northeast Highlands-East Slopes Sangre de Cristo Mountains- 251 PM MDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA AND SOUTHWESTERN COLFAX COUNTIES UNTIL 315 PM MDT... At 251 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Ocate, or 16 miles northwest of Wagon Mound, moving southeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Wagon Mound. This includes Interstate 25 between Mile Markers 385 and 400. Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3620 10497 3629 10478 3607 10455 3593 10484 TIME...MOT...LOC 2051Z 322DEG 16KT 3621 10485 Shoemake
Special weather statement, Aug 3, 3:24 PM MDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Albuquerque NM 324 PM MDT THU AUG 3 2017 NMZ533-032200- Guadalupe County- 324 PM MDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE COUNTY UNTIL 400 PM MDT... At 324 PM MDT, Doppler radar was tracking a strong thunderstorm near Dilia, or 25 miles northwest of Santa Rosa, moving southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Pintada. This includes Interstate 40 between Mile Markers 249 and 263. Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3510 10518 3521 10501 3503 10474 3485 10508 TIME...MOT...LOC 2124Z 320DEG 15KT 3512 10508 Shoemake
Special weather statement, Aug 3, 3:27 PM MDT, 1 hour before
Special Weather Statement National Weather Service Albuquerque NM 327 PM MDT THU AUG 3 2017 NMZ529-532-032200- Eastern San Miguel County-Northeast Highlands- 327 PM MDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY UNTIL 400 PM MDT... At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near Trujillo, or 24 miles east of Las Vegas, moving southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Trujillo and Trementina. Accumulations of small hail on roads can create very slick and hazardous driving conditions. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3557 10493 3569 10476 3549 10444 3528 10475 TIME...MOT...LOC 2127Z 320DEG 15KT 3558 10479 Shoemake
Special weather statement, Aug 3, 4:27 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
427 PM MDT THU AUG 3 2017
NMZ507-519-521-032300-
Sandia/Manzano Mountains-West Central Highlands-Middle Rio Grande
Valley/Albuquerque Metro Area-
427 PM MDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CIBOLA...NORTHERN
VALENCIA...SOUTH CENTRAL SANDOVAL AND BERNALILLO COUNTIES UNTIL 500
PM MDT...
At 425 PM MDT, Doppler radar was tracking an outflow boundary, or
line of strong winds rapidly preceding thunderstorms in the middle
Rio Grande valley of New Mexico. This includes locations near Los
Ranchos De Albuquerque, Albuquerque, and the South Valley. The
outflow boundary was moving southwest at 35 mph.
Wind gusts of 50 to 55 mph will be possible with areas of blowing
dust that could temporarily reduce visibility.
Locations impacted include...
Albuquerque, southwestern Rio Rancho, Valencia, Los Lunas, Corrales,
Los Ranchos De Albuquerque, Bosque Farms, Peralta, Cabezon and Isleta
Pueblo.
This includes the following highways...
Interstate 40 between Mile Markers 131 and 170.
Interstate 25 between Mile Markers 204 and 234.
&&
LAT...LON 3516 10717 3531 10677 3515 10645 3479 10646
3482 10706
TIME...MOT...LOC 2225Z 038DEG 31KT 3514 10669
ShoemakeThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:32 PM MDT | Special Weather Statement | ABQ | Union | 43 min |
| Aug 2, 7:07 PM MDT | Special Weather Statement | ABQ | Harding | 38 min |
| Aug 3, 2:00 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
| Aug 3, 2:12 PM MDT | Special Weather Statement | ABQ | San Miguel | 33 min |
| Aug 3, 2:30 PM MDT | Special Weather Statement | ABQ | Mora | 30 min |
| Aug 3, 2:46 PM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
| Aug 3, 2:51 PM MDT | Special Weather Statement | ABQ | Mora | 24 min |
| Aug 3, 3:18 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora, San Miguel | 12 min |
| Aug 3, 3:24 PM MDT | Special Weather Statement | ABQ | Guadalupe | 36 min |
| Aug 3, 3:27 PM MDT | Special Weather Statement | ABQ | San Miguel | 33 min |
| Aug 3, 4:45 PM MDT | Special Weather Statement | ABQ | San Miguel | 30 min |
| Aug 3, 5:17 PM MDT | Special Weather Statement | ABQ | 28 min | |
| Aug 3, 5:54 PM MDT | Special Weather Statement | ABQ | Quay | 36 min |
Nearby
Special Weather Statements in New Mexico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.